Alert archive / Indiana / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Sep 3, 2004, 8:35 AM EST for White County, Indiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2004, 8:35 AM EST (13:35 UTC)
- Expired
- Sep 3, 2004, 9:30 AM EST
- In force
- 55 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County White County, IN
The radar
The Northern Indiana radar (KIWX), 120 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIWX 031338 FFWIWX INC181-031530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 835 AM EST FRI SEP 3 2004 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWEST WHITE COUNTY IN INDIANA * UNTIL 1030 AM EST * AT 835 AM EST...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHWEST WHITE COUNTY ...MOVING NORTH AT 15 MPH. RADAR ESTIMATES THAT OVER THREE INCHES OF RAIN HAS FALLEN IN AND NEAR THE TOWN OF MONON THIS MORNING. RAINFALL WILL CONTINUE THIS MORNING WITH ANOTHER INCH OF RAIN POSSIBLE IN THIS AREA. LAW ENFORCEMENT REPORTED AT 830 AM THAT SEVERAL ROADS WERE ALREADY CLOSED DUE TO HIGH WATER IN THE VICINITY OF MONON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4075 8709 4076 8678 4092 8676 4093 8700 $$
1 follow-up statement
000 WGUS73 KIWX 031437 FFSIWX INC181-031530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 936 AM EST FRI SEP 3 2004 ...FLASH FLOOD WARNING CONTINUES... THE FLASH FLOOD WARNING CONTINUES FOR NORTHWEST WHITE COUNTY IN INDIANA UNTIL 1030 AM EST... AT 900 AM EST...WHITE COUNTY EMERGENCY MANAGEMENT REPORTED WIDESPREAD STREET FLOODING IN THE TOWN OF MONON IN NORTHWEST WHITE COUNTY. FLOOD WATERS WERE BEGINNING TO AFFECT A TRAILER PARK IN MONON. LOCAL LAW ENFORCEMENT ALSO REPORTED CARS FLOATING AT A CAR DEALERSHIP IN TOWN. ADDITIONAL RAINFALL IS STILL POSSIBLE THROUGH 1030 AM EST IN NORTHWEST WHITE COUNTY AS SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTH THROUGH THE REGION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 5:30 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 3, 5:30 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 530 AM EST FRI SEP 3 2004 .AVIATION... SCATTERED SHOWERS CONTINUE TO DEVELOP AND WORK NORTH FROM CENTRAL INDIANA EARLY THIS AM. EXPECT THIS TREND TO CONTINUE WITH COVERAGE EXPECTED TO INCREASE SOMEWHAT. WILL GO PREDOMINATE VFR CIGS/VSBY FOR MOST OF THE DAY WITH A TEMPO IN FOR LATER THIS AM WHEN INSTABILITY INCREASES AND MAIN ENERGY MOVES OVERHEAD WITH BEST CHANCE. CHC OF THUNDER ALSO EXISTS BUT DOESNT LOOK WIDESPREAD ENOUGH AT THIS TIME TO WARRANT MORE THAN A CB MENTION ON THE CIGS. AREAS OF FOG THIS MORNING SHOULD BURN OFF AS WAVE MOVES CLOSER. PRECIP SHOULD END FROM SOUTH TO NORTH LATER THIS AFTERNOON...WITH CIGS IMPROVING INTO THE OVERNIGHT HOURS. COULD BE SOME PATCHY FOG ONCE AGAIN TOWARDS SAT AM SO HAVE OPTED FOR TEMPO GROUP IN MVFR FOG FOR NOW. && .DISCUSSION... SHORT TERM... TODAY AND TONIGHT. UPPER LEVEL DISTURBANCE CURRENTLY LOCATED WEST OF KHUF HAS BEEN WELL HANDLED BY 18Z AND 00Z MESOETA MODEL. THIS FEATURE IS PROGGED TO MOVE NORTH AND EAST THROUGH THE DAY. SCATTERED SHOWERS AND STORMS CONTINUE ACROSS PORTIONS OF CENTRAL INDIANA...WITH SOME OF THE SHOWERS TRYING TO WORK INTO THE SOUTHERN PARTS OF THE FORECAST AREA AS OF 6Z. UPPER LEVEL DIVERGENCE INCREASES THIS AM AND PEAKS OUT AROUND 18Z...AS DOES BEST LIFT. THEREFORE WITH SOME HEATING IN THE AM...INCREASING INSTABILITY AND APPROACH OF THE WAVE...THINK SCT SHOWERS AND THUNDERSTORMS WILL OCCUR OVER MUCH OF THE AREA...WITH BEST CHC SOUTH THIS AM AND SHIFTING NORTH FOR THE AFTN. WILL BUMP POPS UP TO HIGH CHC IN NORTHERN COUNTIES WHERE BEST LIFT/DIVERGENCE IS SET TO BE AROUND 18Z...THEN A DOWNWARD TREND EXPECTED BY LATE AFTERNOON/EARLY EVE AS MAJORITY OF THE ENERGY SHIFTS NE OF THE AREA AFTER 21Z. AS FOR HIGH TEMPS TODAY...WILL BE SOME MID AND HIGH CLOUDS AROUND TO START THE DAY...WITH LOWER CLOUDS MAINLY ASSOCIATED WITH ANY PRECIP. THIS BEING SAID...STILL THINK TEMPS SHOULD MANAGE TO RISE TO AROUND OR JUST INTO THE LOWER 80S...SO NO CHANGES TO TEMPS TODAY. TONIGHT...MAIN LIFT WITH WAVE WILL SHIFT INTO MICHIGAN AND OHIO...WITH ANY PRECIP QUICKLY ENDING BY LATE AFTERNOON/EARLY EVE. WILL HOLD ONTO DRY FORECAST OVERNIGHT. DEPENDING ON AMOUNT OF RAINFALL ACROSS THE AREA...COULD BE SOME FOG ONCE AGAIN TONIGHT. FOR NOW WILL HOLD OFF ON MENTION IN ZONES AND LET DAY SHIFT EVALUATE THE POTENTIAL. LOWS WILL FALL INTO THE LOW 60S ONCE AGAIN WITH SLIGHTLY COOLER TEMPS NEAR THE LAKE. LONG TERM... SATURDAY THROUGH THURSDAY. AGAIN EXTRATROPICAL MORPHING OF LANDFALLING FRANCES DOMINATES THE LONG TERM. MANY QUESTIONS REMAIN INCLUDING IF REMAINS OF FRANCES GET INCORPORATED INTO WRN TROF AND ASSOCD FRONTAL ZONE...TIMING OF WRN TROF EJECTION INTO THE CNTRL US...AND WHERE EXACTLY FRANCES ENDS UP INLAND. GFS ALL OVR THE PLACE LATELY FROM RUN TO RUN BUT SIMILAR NOW IN SCOPE W/ECMWF AND UKMET WHICH SHOW REMAINS OF FRANCES STAYING SOUTH OF MAIN WESTERLIES WHICH SHIFT INTO CANADA TWD MID WEEK. AS A RESULT...GIVEN RIDGE ALOFT OVR SOUTHWEST US...REMAINS OF FRANCES PROGGED TO COME TO A HALT OVR SRN MS RIVER VALLEY AND STAY PUT GIVEN ABSENCE OF UPSTREAM KICKER. HWVR IN THE LEAST RESULTANT LG SCALE DOMINATION OF THAT CIRCULATION TO HAVE AN EFFECT HERE. BOTTOM LINE IS TO KEEP GOING POPS THROUGH WED NIGHT IF NOT INDEED LONGER AS WE GET CLOSER. UNTIL THEN...NO SUPPORT SUN FOR PRIOR POP MENTION AND DROPPED THIS AM. SAT LTL BETTER GIVEN RIDGING ALOFT AHD OF DIGGING WRN TROF AND OVERALL DRYING OUT BUT PERHAPS ENOUGH DESTABILIZATION IN THE AFTN IN TANDEM W/DEPARTING VESTIGE OF SRN STREAM SYS TO WARRANT GOING 30. OTHERWISE...MAIN SHOW RELEGATED WITH INCOMING WRN SYS WHICH AS SUSPECTED YDA HAS SLOWED DOWN CONSIDERABLY GIVEN INFLUX OF UPSTREAM JET ENERGY DIVING SE OUT OF GULF OF AK. GOING 40S SEEM VERY REASONABLE THEN W/SOME PENCHANT FOR SVR MONDAY AFTN. FOCUS THEN TURNS TO FRANCES. && .AVIATION... SMALL AREA OF SHOWERS/STORMS NEAR KLAF WILL NOT AFFECT TAF SITES OVERNIGHT. HOWEVER...WILL NEED TO WATCH FOR ADDITIONAL DEVELOPMENT ACROSS CNTRL INDIANA THAT MODELS INDICATE COULD WORK IN LATER TONIGHT AND ON FRIDAY. FOR NOW...NO PRECIP ADDED FOR THE OVERNIGHT HOURS AND KEPT TEMPO GROUP INTACT AT BOTH SITES LATE AM INTO EARLY PM. COULD BE SOME PATCHY FOG AROUND AS WELL TOWARDS SUNRISE...SO HAVE KEPT TEMPO MVFR VSBYS GOING AS WELL. CIGS WILL REMAIN VFR THROUGH MUCH OF THE PERIOD...WITH LOCAL MVFR CIGS POSSIBLE IN SHOWERS/STORMS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE OH...NONE. && SHORT TERM/AVIATION...LF LONG TERM...TH
Hazardous weather outlook, Sep 3, 5:24 AM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 524 AM EST FRI SEP 3 2004...CORRECTED DAY ONE INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041000- ADAMS-ALLENIN-ALLENOH-BERRIEN-BLACKFORD-BRANCH-CASSIN-CASSMI- DEFIANCE-DEKALB-ELKHART-FULTONIN-FULTONOH-GRANT-HENRY-HILLSDALE- HUNTINGTON-JAY-KOSCIUSKO-LAGRANGE-LAPORTE-MARSHALL-MIAMI-NOBLE- PAULDING-PULASKI-PUTNAM-ST JOSEPHIN-ST JOSEPHMI-STARKE-STEUBEN- VAN WERT-WABASH-WELLS-WHITE-WHITLEY-WILLIAMS- 524 AM EST FRI SEP 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY... HOWEVER NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND AGAIN SUNDAY NIGHT AND MONDAY...WITH A FEW STORMS POSSIBLY SEVERE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. T
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:29 AM EST | Flash Flood Warning | IWX | White | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.